Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 121, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jun 3, 2012, 11:46 PM CDT for Colbert County, Franklin County, Lauderdale County, Alabama. It was in force for 29 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2012, 11:46 PM CDT (04:46 UTC)
- Expired
- Jun 4, 2012, 12:15 AM CDT
- In force
- 29 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Colbert County, AL, Franklin County, AL, Lauderdale County, AL
The radar
The Columbus AFB radar (KGWX), 109 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 12:05 AM CDT | TSTM WND DMG | 2 W Cherokee, AL | SEVERAL POWER LINES WERE DOWNED BY THUNDERSTORM WINDS. |
| Jun 4, 12:05 AM CDT | TSTM WND DMG | Tuscumbia, AL | SEVERAL POWER LINES WERE DOWNED BY THUNDERSTORM WINDS. |
| Jun 4, 12:14 AM CDT | TSTM WND DMG | Sheffield, AL | A TREE WAS DOWNED ONTO A HOME BY THUNDERSTORM WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 7:09 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1811 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
108
WUUS54 KHUN 040446
SVRHUN
ALC033-059-077-040515-
/O.NEW.KHUN.SV.W.0121.120604T0446Z-120604T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1146 PM CDT SUN JUN 3 2012
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLBERT COUNTY IN NORTHWEST ALABAMA...
NORTHWESTERN FRANKLIN COUNTY IN NORTHWEST ALABAMA...
CENTRAL LAUDERDALE COUNTY IN NORTHWEST ALABAMA...
* UNTIL 1215 AM CDT
* AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CLOVERDALE TO BARTON TO MAUD TO 30 MILES WEST OF ALLSBORO...
AND MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
ZIP CITY...OAKLAND...
RED ROCK...PRIDE LANDING...
SAINT FLORIAN...SRYGLEY CHURCH...
PLEASANT SITE...CROOKED OAK...
KILLEN...
SPRING VALLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
NORTHWESTERN ALABAMA.
&&
LAT...LON 3487 8746 3462 8761 3448 8783 3449 8816
3473 8812 3485 8796 3501 8785 3501 8769
TIME...MOT...LOC 0445Z 307DEG 32KT 3495 8777 3479 8786
3463 8808 3465 8860
$$
DJNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 8:43 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jun 3, 8:43 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 843 PM CDT SUN JUN 3 2012 .DISCUSSION... MULTICELL SEVERE CLUSTERS CONTINUE TO MOVE EAST-SOUTHEAST THROUGH WEST AND INTO MIDDLE TENNESSEE AS OF 01Z. WILL BE CONTINUING WITH THE CURRENT STORM TIMING AND TOR WATCH FOR THE FORECAST AREA OVERNIGHT BASED UPON RECENT TRENDS. WILL BE UPDATING THE ZONES SOON TO CHANGE THE WORDING INVOLVING THE PRECIP CHANCES FOR THE AREA OVERNIGHT. WILL KEEP THE REST OF THE FORECAST AS IS. TT && .AVIATION... /ISSUED 618 PM CDT SUN JUN 3 2012/ FOR 00Z TAFS...HAVE CONTINUED WITH SIMILAR TIMING INVOLVING THE EXPECTED ONSET OF THUNDERSTORM DEVELOPMENT AT HSV AND MSL TONIGHT. EXPECT A VCSH AROUND 06Z...WITH TEMPO GROUPS OF 2SM TSRA OVC030CB FROM THE 09Z-13Z TIME FRAME AT MSL AND 10Z-14Z TIME FRAME FOR HSV. THE GFS AND NAM MODELS ARE CONSISTENTLY PUSHING THE COLD FRONT THROUGH MSL AT AROUND 14Z AND HSV ROUND 15Z...WITH A 290/300 WIND DIRECTION PREVALENT EXPECTED BETWEEN THE 18Z TO 19Z TIME PERIOD. AM LEANING MORE TOWARD THE GFS SOLUTION INVOLVING DRYING OUT THE LOWER LAYERS AFTER 18Z...SO WILL KEEP THE LATTER PART OF THE TAFS DRY AND GENERALLY VFR FOR HSV AND MSL. TT && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jun 3, 11:22 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1122 PM CDT SUN JUN 3 2012 ALZ001>010-016-TNZ076-096-097-041000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1122 PM CDT SUN JUN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... THUNDERSTORMS WILL SPREAD ACROSS THE TENNESSEE VALLEY OVERNIGHT. WHILE AN ISOLATED SHORT-LIVED TORNADO CANNOT BE RULED OUT...THE PRIMARY THREATS WILL BE STRONG TO DAMAGING WINDS IN EXCESS OF 60 MPH...LOCALLY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. LARGE HAIL WILL ALSO BE A THREAT WITH A FEW DISCRETE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THUNDERSTORMS ARE EXPECTED THROUGH THE DAY ON MONDAY...AND THE STRONGEST STORMS WILL BE CAPABLE OF DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. THUNDERSTORM CHANCES WILL TAPER OFF BY LATE MONDAY NIGHT AS A COLD FRONT SAGS SOUTH OF THE TENNESSEE VALLEY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED LATER TONIGHT. TT
In the hours before
Special weather statement, Jun 3, 10:04 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1004 PM CDT SUN JUN 3 2012 ALZ001-005-040330- LAUDERDALE-LIMESTONE- 1004 PM CDT SUN JUN 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST LAUDERDALE AND NORTHERN LIMESTONE COUNTIES UNTIL 1030 PM CDT... AT 1003 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ANDERSON...MOVING EAST AT 25 MPH. PENNY SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... GOOD SPRINGS. MT ROZELL...LESTER. LEGGTOWN...ELKMONT. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. && LAT...LON 3500 8690 3483 8692 3493 8738 3501 8738 TIME...MOT...LOC 0303Z 275DEG 22KT 3497 8727 DJN
Special weather statement, Jun 3, 10:07 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1007 PM CDT SUN JUN 3 2012 ALZ006-040330- MADISON- 1007 PM CDT SUN JUN 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR MADISON COUNTY UNTIL 1030 PM CDT... AT 1007 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR MADISON...MOVING EAST AT 25 MPH. PENNY SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED IN THE STRONGEST PORTION OF THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... UNIVERSITY OF ALABAMA IN HUNTSVILLE. HUNTSVILLE...ALABAMA A AND M UNIVERSITY. MOORES MILL. RYLAND...HAMPTON COVE. THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. && LAT...LON 3489 8648 3463 8645 3468 8678 3484 8679 TIME...MOT...LOC 0307Z 268DEG 27KT 3475 8670 DJN
Special weather statement, Jun 3, 10:48 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1048 PM CDT SUN JUN 3 2012
ALZ009-010-040415-
DE KALB-JACKSON-
1048 PM CDT SUN JUN 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB AND JACKSON COUNTIES UNTIL
1115 PM CDT...
AT 1047 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PISGAH TO
PRINCETON...MOVING SOUTHEAST AT 25 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HENAGAR.
SCOTTSBORO...DUTTON.
THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3449 8557 3447 8556 3446 8558 3458 8597
3483 8633 3487 8635 3488 8634 3472 8582
3451 8553
TIME...MOT...LOC 0347Z 310DEG 22KT 3469 8584 3481 8623
CASpecial weather statement, Jun 3, 10:48 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1048 PM CDT SUN JUN 3 2012
ALZ005-040415-
LIMESTONE-
1048 PM CDT SUN JUN 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE COUNTY UNTIL 1115 PM
CDT...
AT 1048 PM CDT...A STRONG THUNDERSTORM WAS NEAR ATHENS...MOVING EAST
AT 25 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
FRENCH MILL.
BETHEL.
CAPSHAW.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 3476 8678 3475 8679 3480 8707 3492 8707
3494 8679
TIME...MOT...LOC 0348Z 274DEG 21KT 3485 8696
DJNSpecial weather statement, Jun 3, 11:10 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1110 PM CDT SUN JUN 3 2012 ALZ005-006-040445- LIMESTONE-MADISON- 1110 PM CDT SUN JUN 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LIMESTONE AND WESTERN MADISON COUNTIES UNTIL 1145 PM CDT... AT 1110 PM CDT...A STRONG THUNDERSTORM WAS NEAR HARVEST...OR 10 MILES NORTHEAST OF ATHENS...MOVING EAST AT 30 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HARVEST...TONEY. MADISON. MERIDIANVILLE...HAZEL GREEN. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. && LAT...LON 3499 8655 3476 8655 3479 8688 3491 8688 TIME...MOT...LOC 0410Z 271DEG 25KT 3487 8678 DJN
Special weather statement, Jun 3, 11:41 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1141 PM CDT SUN JUN 3 2012
ALZ006-009-040530-
JACKSON-MADISON-
1141 PM CDT SUN JUN 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON AND MADISON COUNTIES
UNTIL 1230 AM CDT...
AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ELORA TO MAYSVILLE
TO HUNTSVILLE...MOVING EAST AT 30 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
FRANCISCO...PRINCETON.
LARKIN...HOLLYTREE.
ESTILLFORK...GURLEY.
GARTH.
JERICHO...TRENTON.
LIM ROCK.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3481 8584 3467 8611 3469 8663 3481 8647
3499 8642 3499 8579
TIME...MOT...LOC 0441Z 270DEG 24KT 3495 8630 3481 8634
3474 8651
CAThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 10:04 PM CDT | Special Weather Statement | HUN | Limestone | 26 min |
| Jun 3, 10:07 PM CDT | Special Weather Statement | HUN | Madison | 23 min |
| Jun 3, 10:21 PM CDT | Severe Thunderstorm Warning | HUN | Limestone | 24 min |
| Jun 3, 10:48 PM CDT | Special Weather Statement | HUN | Jackson | 27 min |
| Jun 3, 11:10 PM CDT | Special Weather Statement | HUN | Madison | 35 min |
| Jun 3, 11:12 PM CDT | Flash Flood Warning | HUN | Lauderdale, Limestone | 3 hr |
| Jun 3, 11:21 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 24 min |
| Jun 3, 11:41 PM CDT | Special Weather Statement | HUN | Jackson | 49 min |
| Jun 4, 12:05 AM CDT | Special Weather Statement | HUN | Limestone | 25 min |
| Jun 4, 12:12 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone | 27 min |
| Jun 4, 12:28 AM CDT | Special Weather Statement | HUN | DeKalb, Jackson | 47 min |
| Jun 4, 12:33 AM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Madison, Morgan | 27 min |
| Jun 4, 1:28 AM CDT | Special Weather Statement | HUN | DeKalb | 32 min |
| Jun 4, 3:19 AM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 11 min |
| Jun 4, 4:06 AM CDT | Special Weather Statement | HUN | Colbert | 24 min |
| Jun 4, 4:31 AM CDT | Special Weather Statement | HUN | Colbert | 29 min |
| Jun 4, 4:40 AM CDT | Special Weather Statement | HUN | Cullman | 35 min |
| Jun 4, 4:47 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 43 min |
| Jun 4, 4:59 AM CDT | Special Weather Statement | HUN | Colbert, Lawrence | 46 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.